Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Sudden decrease in BP, dizziness. No help with Supradyn. Taking cholesterol and heart medicine.Suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Hi, I am 65 years old women, 54 kgs, 160cm.
I am daily having medicines for cholosterol and heart problem. K cor, Angispan, Aztor. I also had High BP. So i wa taking PINOMH 40 for few days then Natrilix for two weeks. All of a sudden my BP is down. I am feeling dizziness, i am not able to carry out my daily activities. My BP is now 80/60. From last two days I m taking Supradyn. But still the condition is same. Please suggest.
Posted Fri, 20 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Mohammed Tauseef 48 minutes later
Hi ,

Thank you for the query.

I would like to know few more things which would help me in suggesting you better:

1.) Since how long are you having this Problem?
2.) Do you feel like you are going to faint?
3.) Since how long are you taking medication for hypertension?
4.) Do you have blurred vision?
5.) Is your Blood Pressure continuously low?
6.) Do you feel dizzy when you get up from sitting or lying down position or immediately after a meal?

Your History suggests you are suffering from Hypotension and there are various causes for it like,

1.) Poor Nutrition.
2.) Dehydration.
3.) Heart Problems.
4.) Endocrine problems like low blood sugars, hypothyroidism.
5.) High Blood Pressure medications.

Kindly get yourself examined by a Cardiologist so that he may evaluate you in detail and run few tests like,

1.) Bloodwork.
2.) Urinalysis.
3.) ECG.
4.) 2D ECHO.
5.) Table tilt test, which evaluates how your body reacts to changes in position.

Once the cause is confirmed, you will be treated accordingly. You will be prescribed either reduced dose of same medications or by changing the medications.

In addition to this, follow these lifestyle modifications:

1.) Drink more water and other fluids.
2.) Avoid alcohol and smoking, if you do.
3.) Get adequate rest.
4.) Avoid stress, practice relaxation techniques like yoga and meditation.
5.) Eat healthy nutritious balanced diet which should include fresh fruits and XXXXXXX leafy vegetables.
6.) Use more salt in your diet, that is 2500-3000mg per day.
7.) Wear compression stockings.
8.) Slow down when you change your positions.
9.) Stick to your treatment plan and go for regular follow up.

Hope I have answered your query, I will be available to answer your follow up queries.

Wish you Good Health.

Take Care.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Follow-up: Sudden decrease in BP, dizziness. No help with Supradyn. Taking cholesterol and heart medicine.Suggestions? 2 days later
Hi Doctor,

Thanks for your response.

I eas taking medicines for High BP from last 4 months. I stopped it 3 weeks before as my BP went down 80/60.
Now its more than 3 weeks its low only. I always feel dizziness, while getting up in morning.
After having meals i dont feel like fainting or dont have blurred vision.

I have taken ECG, its ok only.

My BP is fluctuating, 80, 90 or 110.

Answered by Dr. Mohammed Tauseef 1 hour later

Thank you for writing back to me.

Your history suggests you have Orthostatic Hypotension which is a part of aging and it also could be due to use of diuretics which causes excess fluid loss from your body, in your case the culprit could be Pinom-H tablet. You should be speaking to your Cardiologist and ask for change of medicine without compromising on good blood pressure control.

As I said in my previous answer, get yourself examined. If your doctor notices Dehydration, you will be treated with salt and fluids. More severe cases will be treated with drugs, such as midodrine, to raise the blood pressure.

Follow the lifestyle modifications which I had suggested, stick to your treatment plan and go for regular follow up.

Wish you Good Health.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor